advertisement
Question
Posted by: Jackie | 2007/03/07

LIVER PROBLEM

I have very high cholesterol (13.9) and on medication - Lipitor (Zocor 40mg didn't lower it at all). Can you please explain the term "fatty" liver to me and if a so called "fatty" liver can develop into "cirrosis" of the liver?
Is there a relationship between having such a high cholesterol and having a "fatty" liver, or is the latter caused by damage done to the liver by substance abuse such as codien/alcohol and cholesterol medication?
Lately I've had a problem with nausea in the mornings (its quite bad when I wake up) which got so bad once that I couldn't eat or drink anything for days! I was really very ill, my toung was coated with a thick whitish substance) I've also developed bleeding gums. There is always blood in my mouth, my gums even bleed when I drink plain cold water, and I thought maybe this is the cause of the constant nausea? What do I do, I getting worried that my liver is packing up!
Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Jackie
the nausea and bleeding can be signs of liver dysfunction - when last did you have a liver function test?
See http://www.mayoclinic.com/health/nonalcoholic-fatty-liver-disease/DS00577
I think you should see your doctor - cholesterol medication does put extra stress on the liver and fatty liver can develop into cirrhosis eventually but not necessarily.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement